Alert archive / Georgia / Flash Flood Watches in 2018

Flash Flood Watch 8, NWS Atlanta, GA

November 13, 201890 counties in Georgia

NWS Atlanta, GA issued this flash flood watch at Nov 13, 2018, 2:20 PM EST for 90 counties in Georgia. It took effect at Nov 14, 2018, 4:00 AM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2018, 2:20 PM EST (19:20 UTC)
In effect from
Nov 14, 2018, 4:00 AM EST
Expired
Nov 15, 2018, 7:00 AM EST
In force
27 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 90 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
413 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

282 
WGUS62 KFFC 131920
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
220 PM EST Tue Nov 13 2018


GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>085-
089>097-102>109-141100-
/O.NEW.KFFC.FF.A.0008.181114T0900Z-181115T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Muscogee-Chattahoochee-Marion-Schley-Macon-
Peach-Houston-Bleckley-Laurens-Stewart-Webster-Sumter-Dooly-Crisp-
Pulaski-Wilcox-Dodge-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Columbus, Warner Robins, Dublin, Lumpkin, Americus, and Cordele
220 PM EST Tue Nov 13 2018

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

The National Weather Service in Peachtree City has issued a

* Flash Flood Watch for portions of central Georgia...east 
  central Georgia...north central Georgia...northeast Georgia... 
  northwest Georgia and west central Georgia...including the 
  following areas...in central Georgia...Baldwin...Bibb... 
  Bleckley...Butts...Crawford...Crisp...Dodge...Dooly... 
  Houston...Jasper...Jones...Laurens...Monroe...Peach... 
  Pulaski...Putnam...Twiggs...Wilcox and Wilkinson. In east 
  central Georgia...Glascock...Greene...Hancock...Jefferson... 
  Johnson...Taliaferro...Warren...Washington and Wilkes. In 
  north central Georgia...Barrow...Cherokee...Clayton...Cobb... 
  Dawson...DeKalb...Douglas...Fannin...Fayette...Forsyth... 
  Gilmer...Gwinnett...Hall...Henry...Lumpkin...Morgan...Newton...
   North Fulton...Pickens...Rockdale...South Fulton...Union and 
  Walton. In northeast Georgia...Banks...Clarke...Jackson... 
  Madison...Oconee...Oglethorpe...Towns and White. In northwest 
  Georgia...Bartow...Carroll...Catoosa...Chattooga...Dade... 
  Floyd...Gordon...Haralson...Murray...Paulding...Polk...Walker 
  and Whitfield. In west central Georgia...Chattahoochee... 
  Coweta...Harris...Heard...Lamar...Macon...Marion... 
  Meriwether...Muscogee...Pike...Schley...Spalding...Stewart... 
  Sumter...Talbot...Taylor...Troup...Upson and Webster. 

* From late tonight through Thursday morning

* A strong upper level low pressure system in combination with
  deep tropical moisture and saturated soils will set up the
  potential for flooding and flash flooding across a large portion
  of North and Central Georgia on Wednesday through Thursday
  morning. Rainfall will increase in intensity through the day
  Wednesday across the watch area with an additional 2 to 3 inches
  of rain likely with isolated higher amounts possible. The 
  heaviest rainfall is anticipated in the afternoon through the 
  early evening hours.
  

* Due to the heavy rainfall the past several days, many creeks and
  streams are already near or above bankfull. Creeks and rivers 
  could rise out of their banks, closing roads and impacting 
  homes, businesses and farms. High water may not recede until 
  well after the rain has ended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
4 follow-up statements
078 
WGUS62 KFFC 140912
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
412 AM EST Wed Nov 14 2018


GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>085-
089>097-102>109-141715-
/O.CON.KFFC.FF.A.0008.000000T0000Z-181115T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Muscogee-Chattahoochee-Marion-Schley-Macon-
Peach-Houston-Bleckley-Laurens-Stewart-Webster-Sumter-Dooly-Crisp-
Pulaski-Wilcox-Dodge-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Columbus, Warner Robins, Dublin, Lumpkin, Americus, and Cordele
412 AM EST Wed Nov 14 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Georgia...east central Georgia...north 
  central Georgia...northeast Georgia...northwest Georgia and 
  west central Georgia...including the following areas...in 
  central Georgia...Baldwin...Bibb...Bleckley...Butts... 
  Crawford...Crisp...Dodge...Dooly...Houston...Jasper...Jones... 
  Laurens...Monroe...Peach...Pulaski...Putnam...Twiggs...Wilcox 
  and Wilkinson. In east central Georgia...Glascock...Greene... 
  Hancock...Jefferson...Johnson...Taliaferro...Warren... 
  Washington and Wilkes. In north central Georgia...Barrow... 
  Cherokee...Clayton...Cobb...Dawson...DeKalb...Douglas... 
  Fannin...Fayette...Forsyth...Gilmer...Gwinnett...Hall... 
  Henry...Lumpkin...Morgan...Newton...North Fulton...Pickens... 
  Rockdale...South Fulton...Union and Walton. In northeast 
  Georgia...Banks...Clarke...Jackson...Madison...Oconee... 
  Oglethorpe...Towns and White. In northwest Georgia...Bartow... 
  Carroll...Catoosa...Chattooga...Dade...Floyd...Gordon... 
  Haralson...Murray...Paulding...Polk...Walker and Whitfield. In 
  west central Georgia...Chattahoochee...Coweta...Harris... 
  Heard...Lamar...Macon...Marion...Meriwether...Muscogee... 
  Pike...Schley...Spalding...Stewart...Sumter...Talbot... 
  Taylor...Troup...Upson and Webster. 

* Through Thursday morning

* A strong upper level low pressure system in combination with
  deep tropical moisture and saturated soils will set up the
  potential for flooding and flash flooding across a large portion
  of North and Central Georgia on this morning through Thursday
  morning. Rainfall will increase in intensity through the day
  today across the watch area with an additional 2 to 3 inches of
  rain likely with isolated higher amounts possible. The heaviest
  rainfall is anticipated in the afternoon through the early 
  evening hours. 

* Due to the heavy rainfall the past several days, many creeks 
  and streams are already near or above bankfull. Creeks and 
  rivers could rise out of their banks, closing roads and 
  impacting homes, businesses and farms. High water may not 
  recede until well after the rain has ended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
819 
WGUS62 KFFC 141938
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
238 PM EST Wed Nov 14 2018


GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>085-
089>097-102>109-150900-
/O.CON.KFFC.FF.A.0008.000000T0000Z-181115T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Muscogee-Chattahoochee-Marion-Schley-Macon-
Peach-Houston-Bleckley-Laurens-Stewart-Webster-Sumter-Dooly-Crisp-
Pulaski-Wilcox-Dodge-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Columbus, Warner Robins, Dublin, Lumpkin, Americus, and Cordele
238 PM EST Wed Nov 14 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Georgia...east central Georgia...north 
  central Georgia...northeast Georgia...northwest Georgia and 
  west central Georgia...including the following areas...in 
  central Georgia...Baldwin...Bibb...Bleckley...Butts... 
  Crawford...Crisp...Dodge...Dooly...Houston...Jasper...Jones... 
  Laurens...Monroe...Peach...Pulaski...Putnam...Twiggs...Wilcox 
  and Wilkinson. In east central Georgia...Glascock...Greene... 
  Hancock...Jefferson...Johnson...Taliaferro...Warren... 
  Washington and Wilkes. In north central Georgia...Barrow... 
  Cherokee...Clayton...Cobb...Dawson...DeKalb...Douglas... 
  Fannin...Fayette...Forsyth...Gilmer...Gwinnett...Hall... 
  Henry...Lumpkin...Morgan...Newton...North Fulton...Pickens... 
  Rockdale...South Fulton...Union and Walton. In northeast 
  Georgia...Banks...Clarke...Jackson...Madison...Oconee... 
  Oglethorpe...Towns and White. In northwest Georgia...Bartow... 
  Carroll...Catoosa...Chattooga...Dade...Floyd...Gordon... 
  Haralson...Murray...Paulding...Polk...Walker and Whitfield. In 
  west central Georgia...Chattahoochee...Coweta...Harris... 
  Heard...Lamar...Macon...Marion...Meriwether...Muscogee... 
  Pike...Schley...Spalding...Stewart...Sumter...Talbot... 
  Taylor...Troup...Upson and Webster. 

* Through Thursday morning

* A strong upper level low pressure system in combination with deep
  tropical moisture and saturated soils will set up the potential for
  flooding and flash flooding across a large portion of North and
  Central Georgia through Thursday morning. Rainfall will increase in
  intensity through this afternoon and evening across the watch area
  with an additional 1 to 3 inches of rain likely, and isolated
  higher amounts possible. 

* Due to the heavy rainfall the past several days, many creeks and
  streams are already near or above bankfull. Creeks and rivers could
  rise out of their banks quickly, closing roads and impacting  
  homes, businesses and farms. High water may not recede until well 
  after the rain has ended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
501 
WGUS62 KFFC 150839
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
339 AM EST Thu Nov 15 2018


GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>085-
089>097-102>109-151200-
/O.CON.KFFC.FF.A.0008.000000T0000Z-181115T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Muscogee-Chattahoochee-Marion-Schley-Macon-
Peach-Houston-Bleckley-Laurens-Stewart-Webster-Sumter-Dooly-Crisp-
Pulaski-Wilcox-Dodge-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Columbus, Warner Robins, Dublin, Lumpkin, Americus, and Cordele
339 AM EST Thu Nov 15 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

The Flash Flood Watch continues for

* Portions of central Georgia...east central Georgia...north 
  central Georgia...northeast Georgia...northwest Georgia and 
  west central Georgia...including the following areas...in 
  central Georgia...Baldwin...Bibb...Bleckley...Butts... 
  Crawford...Crisp...Dodge...Dooly...Houston...Jasper...Jones... 
  Laurens...Monroe...Peach...Pulaski...Putnam...Twiggs...Wilcox 
  and Wilkinson. In east central Georgia...Glascock...Greene... 
  Hancock...Jefferson...Johnson...Taliaferro...Warren... 
  Washington and Wilkes. In north central Georgia...Barrow... 
  Cherokee...Clayton...Cobb...Dawson...DeKalb...Douglas... 
  Fannin...Fayette...Forsyth...Gilmer...Gwinnett...Hall... 
  Henry...Lumpkin...Morgan...Newton...North Fulton...Pickens... 
  Rockdale...South Fulton...Union and Walton. In northeast 
  Georgia...Banks...Clarke...Jackson...Madison...Oconee... 
  Oglethorpe...Towns and White. In northwest Georgia...Bartow... 
  Carroll...Catoosa...Chattooga...Dade...Floyd...Gordon... 
  Haralson...Murray...Paulding...Polk...Walker and Whitfield. In 
  west central Georgia...Chattahoochee...Coweta...Harris... 
  Heard...Lamar...Macon...Marion...Meriwether...Muscogee... 
  Pike...Schley...Spalding...Stewart...Sumter...Talbot... 
  Taylor...Troup...Upson and Webster. 

* Until 7 AM EST this morning

* The final round of moderate rain will push across the area
  through this morning. Additional rainfall of one-quarter to one
  and a half inches will be possible, with the greatest amounts
  over eastern Georgia where the rain will taper off late this
  morning. Several rivers are already in flood and there is also 
  a chance of isolated flash flooding as this wave of 
  precipitation moves through.

* Due to the heavy rainfall the past several days, many creeks 
  and streams are already near or above bankfull. Creeks and 
  rivers could rise out of their banks quickly, closing roads 
  and impacting homes, businesses and farms. High water may not 
  recede until well after the rain has ended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
487 
WGUS62 KFFC 151207
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
707 AM EST Thu Nov 15 2018


GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>085-
089>097-102>109-151315-
/O.EXP.KFFC.FF.A.0008.000000T0000Z-181115T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Muscogee-Chattahoochee-Marion-Schley-Macon-
Peach-Houston-Bleckley-Laurens-Stewart-Webster-Sumter-Dooly-Crisp-
Pulaski-Wilcox-Dodge-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Columbus, Warner Robins, Dublin, Lumpkin, Americus, and Cordele
707 AM EST Thu Nov 15 2018

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for portions of north and central 
Georgia has expired. The heaviest of the rainfall has exited the 
area. Issues with river and stream flooding may continue over the
next few days. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Nov 13, 12:35 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Nov 13, 12:35 PM EST, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
1235 PM EST Tue Nov 13 2018

.PREV DISCUSSION... /Issued 431 AM EST Tue Nov 13 2018/

SHORT TERM /Today through Wednesday/...
Primary concerns are heavy rain and flooding this forecast. Rainfall
estimates based on MRMS last 24 hours ending at 08Z were quite
significant with a wide swath of 2.5-3.25" amounts covering much of
north GA with the highest rates falling around midday and afternoon.
About 10 gage reports over 4 inches were received and a dozen or so
rivers/creeks went above flood stage Monday afternoon and evening.
As rainfall rates have tapered off and river levels have for the
most part peaked, have cancelled flood watch as WPC and model
consensus QPF indicate only 1/4 to 1/2 inch additional precip likely
over north GA (up to 3/4 inch in westcentral GA) from now through
12Z Wednesday.

Pattern overall not expected to changes much in the short term
period with strong positively-tilted h5 trough extending from the
midwest states down into west TX. Upper low progged to develop over
the mid-south and quickly deepen which leaves GA in SW flow aloft in
region of strong moist/warm advection especially late Wed and Wed
night. Agree with WPC QPF of 2-3" 18Z Wed - 12Z Thur. Will be
issuing Hydrologic Outlook (ESF) for next round of rain and will
likely be issuing another flood or flash flood watch for that period
later today or tonight.

Convection generally not expected though could see some elevated
instability this morning over far SE counties. Will have to monitor
later forecasts in case moisture increases more than expected with
next surge. At this time, no indication that cold air mass will be
able to modify enough for any surface-based or elevated convection.

SNELSON

LONG TERM /Wednesday Night through Monday/...
Have continued likely pops at the start of the extended period as
deep upper low digs into the Lower Mississippi Valley. Models
continue to indicate little instability with this system, and have
only advertised moderate rainfall with no mention of thunder in
the grids. As previously mentioned, with the above normal
precipitable water values, flooding continues to be a concern
through Thursday. Low lifts out of the area quickly on Thursday,
halting precipitation, and bringing in dry air behind it. No pops
in the forecast through the remainder of the period, and
temperatures will be cool to seasonal.

31

HYDROLOGY...
A Hydrologic Outlook has been issued to address the potential for
flooding Wednesday and Thursday. A (Flash) Flood Watch will likely
be issued later today or tonight. Please see the Outlook for
additional information.

31

&&

.AVIATION...
18Z Update...

Fairly wide range of conditions expected through 06Z, although a
mixture of MVFR and IFR conditions are expected to predominate. Most
areas IFR or lower after 06Z. Scattered light rain across the
forecast area through 06Z, becoming more widespread and increasing
in intensity by 12Z. Northwest winds 6-10kt, becoming northeast by
04Z-08Z. Wind speeds increase to 8-12kt after 12-14Z.

//ATL Confidence...18Z Update...

Low confidence on cig and vsby timing.
Medium confidence for all other elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          55  44  47  37 /  90  60  90  90
Atlanta         52  44  48  39 /  90  60  90  90
Blairsville     50  40  48  37 /  80  50  80  90
Cartersville    49  42  49  39 /  80  50  80  90
Columbus        55  47  53  42 / 100  70  90  90
Gainesville     54  44  46  37 /  90  60  80  90
Macon           57  50  52  42 /  80  70  90  90
Rome            48  40  47  39 /  80  40  80  90
Peachtree City  52  44  49  40 / 100  60  90  90
Vidalia         67  53  56  46 /  70  60  80  90

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....31
AVIATION...SNELSON
Hazardous weather outlook, Nov 13, 5:52 AM EST, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
552 AM EST Tue Nov 13 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
552 AM EST Tue Nov 13 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Rain will continue today, with an additional 0.5 to 1.0 inches
possible over the area on top of what was received yesterday. At
times rain may be moderate to heavy, and localized flooding will
be possible. Up to 2 inches of additional rainfall is possible,
with locally higher amounts possible.

Patchy dense fog is possible through mid morning over portions of
central Georgia.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

An extended period of rain is expected through early Thursday.
The rain could be heavy at times with isolated thunderstorms for
portions of central Georgia. As the rain occurs, an increased
threat for river and stream flooding is expected by the middle of
the week. Localized flash flooding is possible as well, especially
across the higher terrain of north Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 7:21 PM ESTSpecial Weather StatementFFCBanks, Hall, White84 min
Nov 12, 7:35 PM ESTRiver Flood WarningFFCGwinnett22 hr
Nov 12, 8:38 PM ESTRiver Flood WarningFFCCobb, Fulton8 hr
Nov 12, 8:55 PM ESTRiver Flood WarningFFCWhitfield4 days
Nov 12, 9:09 PM ESTRiver Flood WarningFFCCobb4 hr
Nov 12, 9:26 PM ESTRiver Flood WarningFFCPolk24 hr
Nov 12, 10:00 PM ESTRiver Flood WarningFFCCherokee24 hr
Nov 12, 10:33 PM ESTRiver Flood WarningFFCFulton24 hr
Nov 12, 10:52 PM ESTRiver Flood WarningFFCBartow24 hr
Nov 12, 11:08 PM ESTSpecial Weather StatementFFCWashington37 min
Nov 13, 2:24 AM ESTRiver Flood WarningFFCHaralson10 hr
Nov 13, 9:23 AM ESTRiver Flood WarningFFCFloyd6 days
Nov 13, 10:30 AM ESTRiver Flood WarningFFCCobb, Douglas38 hr
Nov 13, 11:11 AM ESTRiver Flood WarningFFCCobb, Paulding24 hr
Nov 13, 11:15 AM ESTRiver Flood WarningFFCBarrow, Jackson56 hr
Nov 13, 5:13 PM ESTRiver Flood WarningFFCMurray, Whitfield24 hr
Nov 13, 5:13 PM ESTRiver Flood WarningFFCFloyd5 hr
Nov 13, 5:13 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Nov 13, 5:13 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Nov 13, 5:54 PM ESTRiver Flood WarningFFCGordon21 hr

Nearby

Flash Flood Watches in Georgia, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.